MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-12-30-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that there was coil non-detachment.The physician attempted to detach the coil with the instant detacher 10 times.The physician tried to detach with another instant detacher 5 times.There were no manual attempts to detach via hypotube.There was no issue with the instant detacher.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured splenic artery aneurysm with a max diameter of 14mm and a 8mm neck diameter.It was noted the patient's blood flow was high and vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
H3: the concerto implant coil was returned without the introducer sheath.The actuator interface was found to be not attached to the coupler tube.There appeared to be evidence of mechanical detachment using an instant detacher at this location.The break indicator was found to be intact.The coin was found still against the lumen stop with what appeared to be blood underneath the outer jacket.The shield coil was found intact with the implant coil still attached.The implant coil was found stretched and damaged with the polypropylene filament intact.No other anomalies were observed.The distal outer jacket was removed, and a manual detachment was then attempted by retracting the release wire and the release wire was successfully detached.The coin was found to be damaged.Based on the analysis performed, the concerto coil was confirmed to have non-detachment as the pushwire was returned with the implant coil still attached.However, the implant coil was successfully detached manually during testing.The likely cause for the non-detachment is the damaged coin, causing the release wire to become stuck.The implant coil was found damaged.Possible causes for coil damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment as the device was returned without its dispenser coil.Since the instant detacher was not returned, any contributing factors of the instant detacher to the non-detachment could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported prior to coil non-detachment, were was no issues encountered.There was no pushwire damage.Procedure was conduct to step by step be carefully.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19239421
Report Number2029214-2024-00849
Device Sequence Number12744409
Product Code KRD
UDI-Device Identifier00847536033627
UDI-Public00847536033627
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Model NumberPV-12-30-HELIX
Device Catalogue NumberPV-12-30-HELIX
Device Lot NumberB182743
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer07/01/2024
08/20/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date07/22/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale